Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Error Bounds for quasi-Monte Carlo
integration with nets


Author: Christian Lécot
Journal: Math. Comp. 65 (1996), 179-187
MSC (1991): Primary 65C05; Secondary 11K38
DOI: https://doi.org/10.1090/S0025-5718-96-00690-4
MathSciNet review: 1325870
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We analyze the error introduced by approximately calculating the $s$-dimensional Lebesgue measure of a Jordan-measurable subset of $I^s=[0,1)^s$. We give an upper bound for the error of a method using a $(t,m,s)$-net, which is a set with a very regular distribution behavior. When the subset of $I^s$ is defined by some function of bounded variation on ${\bar I}^{s-1}$, the error is estimated by means of the variation of the function and the discrepancy of the point set which is used. A sharper error bound is established when a $(t,m,s)$-net is used. Finally a lower bound of the error is given, for a method using a $(0,m,s)$-net. The special case of the 2-dimensional Hammersley point set is discussed.


References [Enhancements On Off] (What's this?)

  • 1 C. Lécot, A quasi-Monte Carlo method for the Boltzmann equation, Math. Comp. 56 (1991), 621--644, MR 91j:65008.
  • 2 W. J. Morokoff and R. E. Caflisch, A quasi-Monte Carlo approach to particle simulation of the heat equation, SIAM J. Numer. Anal. 30 (1993), 1558--1573, MR 94k:65009.
  • 3 H. Niederreiter, Point sets and sequences with small discrepancy, Monatsh. Math. 104 (1987), 273--337, MR 89c:11120.
  • 4 ------, Random number generation and quasi-Monte Carlo methods, SIAM, Philadelphia, PA, 1992, MR 93h:65008.
  • 5 H. Niederreiter and J. M. Wills, Diskrepanz und Distanz von Maßen bezüglich konvexer und Jordanscher Mengen, Math. Z. 144 (1975), 125--134; Berichtigung, ibid. 148 (1976), 99, MR 51:12763; MR 53:7996.
  • 6 W. M. Schmidt, Lectures on irregularities of distribution, Tata Institute of Fundamental Research, Bombay, 1977, MR 81d:10047.

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65C05, 11K38

Retrieve articles in all journals with MSC (1991): 65C05, 11K38


Additional Information

Christian Lécot
Affiliation: address Laboratoire de Mathématiques, Université de Savoie, 73376 Le Bourget du Lac, France
Email: lecot@univ-savoie.fr

DOI: https://doi.org/10.1090/S0025-5718-96-00690-4
Keywords: Quasi-Monte Carlo method, $(t, m, s)$-nets, discrepancy
Received by editor(s): October 10, 1994
Received by editor(s) in revised form: February 15, 1995
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society